Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2007, 5:15 PM CDT for Houston County, Tennessee. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 9, 2007, 5:35 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Houston County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:22 PM CDT | HAIL 0.75 | Erin, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 092216
SVROHX
TNC083-092245-
/O.NEW.KOHX.SV.W.0083.070709T2215Z-070709T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF ERIN...
* UNTIL 545 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR ERIN...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN HOUSTON COUNTY AT 530 PM CDT
RURAL NORTHEASTERN HOUSTON COUNTY AT 540 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3634 8752 3630 8752 3621 8765 3625 8772
3627 8777 3625 8779 3632 8787 3633 8776
3636 8772 3636 8761
$$
072 follow-up statements
000
WWUS54 KOHX 092227
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT MON JUL 9 2007
TNC083-092245-
/O.CON.KOHX.SV.W.0083.000000T0000Z-070709T2245Z/
HOUSTON TN-
526 PM CDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR HOUSTON COUNTY...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ERIN...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN HOUSTON COUNTY AT 540 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3634 8752 3630 8752 3621 8765 3625 8772
3627 8777 3625 8779 3632 8787 3633 8776
3636 8772 3636 8761
$$
07000
WWUS54 KOHX 092235
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT MON JUL 9 2007
TNC083-092245-
/O.CAN.KOHX.SV.W.0083.000000T0000Z-070709T2245Z/
HOUSTON TN-
535 PM CDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR HOUSTON COUNTY IS CANCELLED...
LAT...LON 3634 8752 3630 8752 3621 8765 3625 8772
3627 8777 3625 8779 3632 8787 3633 8776
3636 8772 3636 8761
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:20 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 9, 2:20 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT MON JUL 9 2007 .SHORT TERM...(THRU WED NITE) CURRENT...ONCE CONVECTIVE TEMP REACHED TDA...CONVECTION STARTED POPPING UP PRETTY GOOD...BUT CAN SEE MOST CELLS..AT LEAST N PORTIONS...HAVING A HARD TIME SURVING DRY AIR AROUND H7. PORTIONS OF GRUNDY CTY ALREADY RECEIVING 11/2 IN RAIN. H5 IMPULSES...UNSTABLE AIRMASS...AND LEFOTVER BOUNDARIES WILL WORK TOGETHER TO CRANK UP POPS BEGINNING TONITE INTO TUE NITE. ALL MODELS HAVE INCREASED POPS SOMEWHAT DURING THIS TIME PERIOD AND HAVE ADJUSTED MINE ACCORDINGLY..ALTHO NOT AS HI TUE NITE. GFS SPEEDING UP FRONT...NOW REACHING PLATEAU BY AS EARLY AS 00Z THU. WILL GO WITH THIS...AND REDUCE POPS FOR WED NITE. NO OUTLOOK FOR SEVERE AT PRESENT...BUT WOULD NOT BE SURPRISED IF THAT CHANGES. ALL IN ALL...NEXT 12-60 HOURS LOOKS LIKE A GOOD TIME FOR BENEFICIAL RAINS. .LONG TERM... HAVE REMOVED POPS FOR THU. NEXT SYSTEM(S) SHOULD STAY TO OUR S...AND HIER POPS FRI-SAT OVER S PORTIONS...AND TOOK OUT POPS FOR SAT NITE AND SUN. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 86 72 84 / 40 60 40 70 CLARKSVILLE 70 86 71 84 / 40 60 40 70 CROSSVILLE 67 82 68 80 / 30 60 30 70 COLUMBIA 71 86 71 84 / 40 60 40 70 LAWRENCEBURG 71 86 71 84 / 40 60 40 70 WAVERLY 71 86 71 84 / 40 60 40 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Jul 9, 5:10 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CDT MON JUL 9 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-101015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 510 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ATMOSPHERIC MOISTURE WILL INCREASE ACROSS THE AREA...AND LEAD TO AN INCREASED CHANCE FOR THUNDERSTORMS BY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE BY TUESDAY AFTERNOON AND EVENING...AND A COLD FRONT WILL ADD FURTHER SUPPORT FOR THUNDERSTORMS ON WEDNESDAY. A FEW STORMS COULD BE STRONG...WITH HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL. HOWEVER... NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS ANTICIPATED. ANOTHER COLD FRONT MAY DROP INTO OUR AREA OVER THE WEEKEND AND CREATE ANOTHER INCREASED CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... IF A STRONG THUNDERSTORM PASSES OVER YOUR AREA AND PRODUCES WIND DAMAGE OR HAIL...YOU ARE ENCOURAGED TO SUBMIT REPORTS DIRECTLY TO THE NATIONAL WEATHER SERVICE. YOU CAN DO SO BY GOING TO OUR WEB SITE...AND SELECTING...SUBMIT YOUR STORM REPORT. OR...YOU MAY CALL OUR OFFICE AT 1 800 2 6 7 8 1 4 4. 19
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.